Has anyone found a correlation between birth control and their headaches? I currently have Skyla IUD and I think my headache frequency increased after insertion in 2010. Also, it appears that all the paraguard is the only hormone free birth control . Please let me know you’ve tried it, Thanks.
Thank you for your question. I’m not taking birth control, so don’t have any personal experience for you. I can however tell you it’s possible to see an increase in migraine attack frequency when using birth control. Here is an article regarding birth control and migraine; https://migraine.com/blog/birth-control-migraine-prevention/.
I am 19 and have been on the combined pill for exactly a week so far and have had no side effects until this morning when I experienced a migraine. My peripheral vision in my right eye went cloudy for about 20 minutes and then the pain started and my head has been throbbing for about 2 hours now. Although the pain has subsided considerably, I can still feel a dull ache behind my eyes.
I assumed it was just the hormone changes in my body from my birth control and I rang a doctor to check who told me to make an appointment to have it checked but I have had migraines before so it felt just like that and I don’t particularly want to see a doctor just yet.
I was just wondering if anybody else had experienced anything similar? Would really put my mind at ease!
Thank you for sharing your experience with us. It may be hormonal changes are triggering a migraine attack but if it were me, I’d follow my doctors instructions and have a check up as he suggested – better safe than sorry!
Please keep us posted on how you are feeling,